I was diagnosed with Hashimoto disease last year (07/07/2006) after my antibody lab results came back (ANTI-TG AB 75 IU/ML ref range 0-40 EWD, and ANTI-TPO AB 675 IU/ML ref range 0-35 EWD).doctor scanned thyroid and found few nodules. Doc prescribed syntrhoid 25 mcg q daily. January 2007 came and I decided to stop taking my synthroid.lab values were the following for late january (T3 109 ref 60-181, Free T4 1.0 ref 0.8-1.8, TSH 4.91 ref 0.4-4.0). I stayed off my synthroid from January 2007- May 23 2007. I have recently had blood work and results demonstrate the following (T3 1.06 ref 0.72-1.70, Free T4 1.22 ref 0.80-1.90, and TSH 2.630 ref 0.400-4.000).TSH level went down once I changed my lifestyle (diet and exercise) yet my doctor wants me to get back on the synthroid (25 mcg q daily because of my diagnosis). doc states prevent the formation of a goitter.Basedon my lab values and modification in life style (lossof 30 lb), is it possible that I might have only had "Painless Thyroiditis" which resembles Hashimotos?While on the medication (Synthroid) I did experience hairloss, agitation, palpitations, dry skin.At this present time the hairloss continues.(Dermatologist diagnosed it as Telogen Affluvium, meaning it will regrow, but the underlying cause needs to be taken care off first)Whatelse coudl be done to prevent the intake of Synthroid?I wish not to be on this Hormone for the rest of ,y life if its not necessary.My doctor has not done a nodule "aspiration" test.
Would consider retest of antibodies -- sometimes they are associated with other types of thyroiditis besides hashi, but the TSH >2 suggests this is likely a chronic problem. Meds can help prevent goiter, but there is no data that mandates treating a TSH at this level. An FNA of any nodule >1cm would be appropriate.
You could take levoxyl instead of synthroid -- some people (for various, unclear reasons) do better on one brand over another.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.